Remark on the exponential decay of the solutions of the damped wave equation

Abstract

A condition that guaranties the exponential decay of the solutions of the initial-boundary value problem for the damped wave equation is proved. A method for the effective computability of the coefficient of exponential decay is also presented.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Rabinowitz, P.H.: Periodic solutions of nonlinear hyperbolic partial differential equations. Commun. Pure Appl. Math. 22, 145–205 (1967)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Temam, R.: Infinite-Dimensional Dynamical Systems in Mechanics and Physics. Springer, New York (1988)

    Google Scholar 

  3. 3.

    Temam, R.: Behaviour at time \(t=0\) of the solutions of semilinear evolutions equations. J. Differ. Eqs. 43, 73–92 (1982)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Ghidaglia, Temam R: Attractors for damped nonlinear hyperbolic equations. J. Math. Pures Appl. 66, 273–319 (1987)

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Giovanni Cimatti.

Ethics declarations

Conflict of interest

The author states that he has no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Cimatti, G. Remark on the exponential decay of the solutions of the damped wave equation. Ricerche mat (2021). https://doi.org/10.1007/s11587-020-00552-2

Download citation

Keywords

  • Damped wave equation
  • Gronwall’s lemma
  • Exponential decay
  • Coefficient of exponential decay

Mathematics Subject Classification

  • 35B35